Alert archive / New Mexico / Wind Advisories in 2012
Wind Advisory 10, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 31, 2012, 2:53 PM MDT for 6 counties in New Mexico. It took effect at Apr 1, 2012, 2:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2012, 2:53 PM MDT (20:53 UTC)
- In effect from
- Apr 1, 2012, 2:00 PM MDT
- Expired
- Apr 1, 2012, 10:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 97 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4495 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WWUS74 KEPZ 312053 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 253 PM MDT SAT MAR 31 2012 ...STRONG WINDS WILL RETURN TO THE BORDERLAND SUNDAY... .A DEEPENING UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE DESERT SOUTHWEST ON SUNDAY. AHEAD OF THIS SYSTEM...STRONG SOUTHWEST TO WEST WINDS WILL INCREASE OVER SOUTHWEST NEW MEXICO SUNDAY AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME BLOWING DUST IS POSSIBLE...ESPECIALLY NEAR THE INTERNATIONAL BORDER. WILDFIRE DANGER WILL ALSO BE CRITICAL. NMZ401>411-011200- /O.NEW.KEPZ.WI.Y.0010.120401T2000Z-120402T0400Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK 253 PM MDT SAT MAR 31 2012 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 10 PM MDT SUNDAY. * EVENT: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL LIKELY REMAIN STRONG INTO THE EARLY MORNING HOURS OF MONDAY...BUT BELOW ADVISORY CRITERIA FOR MOST LOCATIONS. * TIMING: 2 PM MDT SUNDAY AFTERNOON TO 10 PM MDT SUNDAY EVENING. * IMPACT: DRIVING WILL BECOME DIFFICULT AT TIMES...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS. IN ADDITION...THE WINDS WILL LIFT AREAS OF BLOWING DUST...ESPECIALLY ALONG THE BORDER AREA. * VISIBILITY: BLOWING DUST COULD REDUCE VISIBILITIES TO 1 TO 3 MILES SUNDAY AFTERNOON INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
3 follow-up statements
086 WWUS74 KEPZ 011120 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 520 AM MDT SUN APR 1 2012 ...STRONG WINDS AND BLOWING DUST WILL OCCUR OVER THE BORDERLAND THIS AFTERNOON AND EVENING... .A DEEPENING UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE DESERT SOUTHWEST THIS AFTERNOON. AHEAD OF THIS SYSTEM...STRONG SOUTHWEST TO WEST WINDS WILL INCREASE OVER SOUTHWEST NEW MEXICO IN THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME BLOWING DUST IS POSSIBLE...ESPECIALLY NEAR THE INTERNATIONAL BORDER. WILDFIRE DANGER WILL ALSO BE CRITICAL. WINDS WILL GRADUALLY DIMINISH BELOW ADVISORY LEVELS LATER TONIGHT. NMZ415-416-012315- /O.EXB.KEPZ.WI.Y.0010.120401T2000Z-120402T0900Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 520 AM MDT SUN APR 1 2012 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM MDT MONDAY. * EVENT: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL LIKELY REMAIN STRONG INTO THE EARLY MORNING HOURS OF MONDAY. WINDS WILL DROP BELOW ADVISORY CRITERIA ON MONDAY. * TIMING: STRONG WINDS WILL INCREASE THIS AFTERNOON CONTINUE INTO THE EARLY MORNING HOURS OF MONDAY...THEN GRADUALLY DIMINISH * IMPACT: DRIVING MAY BECOME DIFFICULT AT TIMES DUE TO STRONG CROSS WINDS ALONG ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST ALONG THE BORDER AREA MAY REDUCE VISIBILITY TO A MILE IN SOME AREAS...RESULTING IN POSSIBLE HAZARDOUS DRIVING CONDITIONS. * VISIBILITY: BLOWING DUST COULD REDUCE VISIBILITIES TO 1 TO 3 MILES THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ401>411-012315- /O.CON.KEPZ.WI.Y.0010.120401T2000Z-120402T0400Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK 520 AM MDT SUN APR 1 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. * EVENT: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL LIKELY REMAIN STRONG INTO THE EARLY MORNING HOURS OF MONDAY...BUT BELOW ADVISORY CRITERIA FOR MOST LOCATIONS. * TIMING: STRONG WINDS ARE EXPECTED FROM 2 PM MDT THIS AFTERNOON TO 10 PM MDT THIS EVENING. * IMPACT: DRIVING WILL BECOME DIFFICULT AT TIMES DUE TO STRONG CROSS WINDS ALONG ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST ALONG THE BORDER AREA MAY REDUCE VISIBILITY TO A MILE IN SOME AREAS...RESULTING IN HAZARDOUS DRIVING CONDITIONS. * VISIBILITY: BLOWING DUST COULD REDUCE VISIBILITIES DOWN TO 1 TO 3 MILES THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
740 WWUS74 KEPZ 012030 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT SUN APR 1 2012 ...STRONG WINDS AND BLOWING DUST WILL OCCUR OVER THE BORDERLAND THROUGH THE AFTERNOON AND EVENING... .A DEEPENING UPPER LEVEL STORM SYSTEM WILL MOVE IS MOVING INTO WESTERN ARIZONA THIS AFTERNOON. AHEAD OF THIS SYSTEM...STRONG SOUTHWEST TO WEST WINDS WILL INCREASE OVER SOUTHWEST NEW MEXICO IN THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME BLOWING DUST IS POSSIBLE...ESPECIALLY NEAR THE INTERNATIONAL BORDER. WILDFIRE DANGER WILL ALSO BE CRITICAL. WINDS WILL GRADUALLY DIMINISH BELOW ADVISORY LEVELS LATER TONIGHT. NMZ401>411-020400- /O.CON.KEPZ.WI.Y.0010.000000T0000Z-120402T0400Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK 230 PM MDT SUN APR 1 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * EVENT: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL LIKELY REMAIN STRONG INTO THE EARLY MORNING HOURS OF MONDAY...BUT BELOW ADVISORY CRITERIA FOR MOST LOCATIONS. * TIMING: STRONG WINDS ARE EXPECTED THROUGH 10 PM MDT THIS EVENING. * IMPACT: DRIVING WILL BECOME DIFFICULT AT TIMES DUE TO STRONG CROSS WINDS ALONG ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST ALONG THE BORDER AREA MAY REDUCE VISIBILITY TO A MILE IN SOME AREAS...RESULTING IN HAZARDOUS DRIVING CONDITIONS. * VISIBILITY: BLOWING DUST COULD REDUCE VISIBILITIES DOWN TO 1 TO 3 MILES THROUGH THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ415-416-020430- /O.CON.KEPZ.WI.Y.0010.000000T0000Z-120402T0900Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 230 PM MDT SUN APR 1 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY. * EVENT: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL LIKELY REMAIN STRONG INTO THE MORNING HOURS OF MONDAY BUT BELOW ADVISORY CRITERIA. * TIMING: STRONG WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND INTO THE EARLY MORNING HOURS OF MONDAY...THEN GRADUALLY DIMINISH. * IMPACT: DRIVING MAY BECOME DIFFICULT AT TIMES DUE TO STRONG CROSS WINDS ALONG ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: A FEW LOCALIZED AREAS MAY SEE VISIBILITIES REDUCED TO 3 TO 5 MILES DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
863 WWUS74 KEPZ 020357 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 957 PM MDT SUN APR 1 2012 ....STRONG WINDS AND BLOWING DUST HAVE DIMINISHED ACROSS THE BORDERLAND THIS EVENING... .AN UPPER LEVEL STORM SYSTEM OVER NORTHERN ARIZONA WILL MOVE TO EASTERN NEW MEXICO MONDAY AFTERNOON. STRONG WINDS AND BLOWING DUST DEVELOPED AHEAD OF THIS SYSTEM THIS AFTERNOON BUT THE WINDS HAVE BEGUN TO DIMINISH. STRONG GUSTY WINDS ARE LIKELY TO CONTINUE MOST OF THE NIGHT ALONG THE EAST SLOPES OF TERRAIN. NMZ415-416-020500- /O.CAN.KEPZ.WI.Y.0010.000000T0000Z-120402T0900Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 957 PM MDT SUN APR 1 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED AND WILL REMAIN AT 10 TO 20 MPH OVERNIGHT. SOME GUSTS TO 40 MPH ARE POSSIBLE OVER HIGHER EXPOSED TERRAIN. $$ NMZ401>411-020500- /O.EXP.KEPZ.WI.Y.0010.000000T0000Z-120402T0400Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK 957 PM MDT SUN APR 1 2012 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING. * EVENT: SOUTHWEST WINDS OF 25 TO 35 MPH. WINDS ARE CURRENTLY DIMINISHING AND WILL REMAIN AROUND 10 TO 20 MPH OVERNIGHT. * TIMING: WINDS ARE CURRENTLY DIMINISHING AND WILL REMAIN AROUND 10 TO 20 MPH OVERNIGHT. * IMPACT: BLOWING DUST IS CURRENTLY DIMINISHING AND BY 10 PM WILL HAVE ENDED. * VISIBILITY: BLOWING DUST WITH VISIBILITIES OF 5 TO 7 MILES WILL END BY 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEFNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 31, 2:08 PM MDT, 45 minutes earlier.
Area forecast discussion, Mar 31, 2:08 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
208 PM MDT SAT MAR 31 2012
.SYNOPSIS...
A STRENGTHENING UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE
DESERT SOUTHWEST SUNDAY AND INTO THE BORDERLAND LATE SUNDAY INTO
TUESDAY. THIS SYSTEM WILL BRING WINDY CONDITIONS TO MUCH OF THE
REGION SUNDAY AND MONDAY WITH THE STRONGEST WINDS COMING SUNDAY
OVER WESTERN NEW MEXICO. SOME BLOWING DUST IS POSSIBLE NEAR THE
INTERNATIONAL BORDER SUNDAY AFTERNOON. COOLER TEMPERATURES WILL
MOVE IN FOR THE FIRST PART OF THE WORK WEEK WITH HIGHS ONLY IN THE
MID 60S TO AROUND 70. WARMER AND CONTINUED DRY CONDITIONS ARE
EXPECTED FOR THE REMAINDER OF THE WEEK.
&&
.DISCUSSION...
MODELS HAVE COME INTO BETTER AGREEMENT WITH UPCOMING SYSTEM MOVING
ACROSS THE REGION. SEEMS THE SLOWER SOLUTIONS ARE GOING TO VERIFY
THE NEXT COUPLE OF DAYS. THIS WILL KEEP THE STRONGEST WINDS FROM
CROSSING OUR AREA DURING PEAK HEATING SUNDAY. DO NOT SEE ANY HIGH
WIND WARNING CRITERIA BEING MET...BUT AT THIS TIME LOOKS LIKE WIND
ADVISORY CRITERIA FOR AREAS WEST OF THE RIO GRANDE WITH STRONGEST
WINDS THE FURTHER WEST YOU GO. WILL ISSUE A WIND ADVISORY FOR
THESE AREAS FROM 20Z-04Z. MAY NEED TO EXPAND THE ADVISORY INTO THE
SACS...AND MAYBE EAST EL PASO FOR SUNDAY NIGHT AS STRONGEST WINDS
MOVE INTO THE AREA AND DOWNSLOPE ENHANCEMENT STARTS. HIGHS
TOMORROW LOOK A FEW DEGREES COOLER THAN TODAY...BUT STILL WELL
ABOVE AVERAGE.
AS STORM SYSTEM BECOMES CUTOFF FROM MAIN FLOW AND MOVES THROUGH
REGION SUNDAY NIGHT INTO MONDAY...A COLD FRONT WILL PUSH THROUGH
AND DROP HIGH TEMPERATURES ABOUT 10 TO 15 DEGREES FOR MONDAY AND
TUESDAY. STILL LOOKS LIKE A BREEZY DAY MONDAY AS STORM SYSTEM
LINGERS OVER CENTRAL NM. MAY SEE A STRAY SHOWER OVER THE
SACS...BUT MOISTURE LOOKS LIMITED AND KEPT POPS JUST BELOW 10
PERCENT. SYSTEM WILL FINALLY EXIT AREA WEDNESDAY WITH SHORTWAVE
RIDGE PASSING OVER REGION AND THEN SOUTHWEST FLOW SETTING UP INTO
NEXT WEEKEND. GFS IS BRINGING THROUGH A STRONGER SHORTWAVE THROUGH
THE FLOW FRIDAY WHICH DROPS TEMPERATURES FROM THE 80S THU INTO THE
70S FOR FRI. ECMWF IS MUCH WEAKER AND SLOWER WITH THIS FEATURE.
GIVEN PATTERN LATE IN THE WEEK LOOKS SOMEWHAT SIMILAR TO CURRENT
PATTERN...WILL GO WITH THE SLOWER SOLUTION AND ONLY DROP TEMPS A
FEW DEGREES FOR THE END OF THE WEEK. NO REAL SIGNIFICANT WINDS ON
THE HORIZON AFTER THE NEXT COUPLE OF DAYS...JUST A BREEZY DAY
POSSIBLE THU.
&&
.AVIATION...VALID 01/00Z-02/00Z.
VFR THROUGH THE PERIOD WITH PATCHY HIGH CLOUDS SCT-BKN250-300.
WINDS GENERALLY WEST TO SOUTHWEST THIS EVENING AT 6-12 KTS WITH A
FEW GUSTS TO AROUND 20 KTS...THEN BECOMING MOSTLY LIGHT AFTER
MIDNIGHT. INCREASING WEST WINDS TOMORROW WILL REACH 25-35 KTS
WITH GUSTS UP TO 50 KTS WEST OF THE RIO GRANDE AND 20-30 KTS WITH
GUSTS OF 40 TO 45 KTS EAST OF THE RIO GRANDE. AREAS OF BLOWING
DUST WILL REDUCE VSBY TO LESS THAN A MILE IN THE AFTERNOON.
&&
.FIRE WEATHER...
A STORM AND ASSOCIATED COLD FRONT OFF THE PACIFIC WILL MOVE INTO NEW
MEXICO MONDAY. INCREASING WEST TO SOUTHWEST WINDS AHEAD OF THE STORM
WILL REACH 25 TO 35 MPH SUSTAINED WITH GUSTS OF 45 TO 50 MPH SUNDAY
AFTERNOON AND EVENING. THE STRONG WINDS WITH MINIMUM HUMIDITY UNDER
15 PERCENT AND HIGH TO VERY HIGH NFDRS FIRE DANGER RATINGS...WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING.
VERY DRY AND WINDY CONDITIONS ARE EXPECTED SUNDAY WITH AREAS OF
BLOWING DUST DURING THE AFTERNOON AND EVENING. THE STRONGEST WINDS WILL
BE WEST OF THE RIO GRANDE BUT WILL BE STRONG ENOUGH FOR CRITICAL
FIRE WEATHER CONDITIONS OVER THE ENTIRE AREA. BREEZY AND MUCH COOLER
MONDAY BEHIND THIS SYSTEM WITH HIGHS ONLY IN THE 60S TO LOWER 70S.
NEAR NORMAL TEMPERATURES AND LIGHTER WINDS TUESDAY...THEN HIGH
PRESSURE ALOFT BUILDING OVER THE REGION WILL BRING WARMER WEATHER
WITH GENERALLY LIGHT WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 55 86 53 69 47 / 0 0 0 0 0
SIERRA BLANCA 51 86 50 67 43 / 0 0 0 0 0
LAS CRUCES 46 84 45 66 42 / 0 0 0 0 0
ALAMOGORDO 48 83 49 66 40 / 0 0 0 0 0
CLOUDCROFT 38 64 27 47 24 / 0 0 0 10 10
TRUTH OR CONSEQUENCES 50 81 44 61 42 / 0 0 0 0 0
SILVER CITY 54 70 38 55 39 / 0 0 0 0 0
DEMING 44 80 43 66 38 / 0 0 0 0 0
LORDSBURG 46 78 42 67 39 / 0 0 0 0 0
WEST EL PASO METRO 60 85 53 69 49 / 0 0 0 0 0
DELL CITY 40 87 43 69 37 / 0 0 0 0 0
FORT HANCOCK 53 88 53 68 46 / 0 0 0 0 0
LOMA LINDA 53 78 43 68 44 / 0 0 0 0 0
FABENS 54 85 52 69 47 / 0 0 0 0 0
SANTA TERESA 47 86 47 68 42 / 0 0 0 0 0
WHITE SANDS HQ 59 82 58 66 48 / 0 0 0 0 0
JORNADA RANGE 37 83 40 65 33 / 0 0 0 0 0
HATCH 42 80 42 65 38 / 0 0 0 0 0
COLUMBUS 51 83 48 68 42 / 0 0 0 0 0
OROGRANDE 56 87 50 69 43 / 0 0 0 0 0
MAYHILL 44 70 36 54 32 / 0 0 0 10 10
MESCALERO 36 69 31 56 27 / 0 0 0 10 10
TIMBERON 36 72 33 56 31 / 0 0 0 10 10
WINSTON 43 71 35 55 35 / 0 0 0 0 0
HILLSBORO 51 76 38 59 41 / 0 0 0 0 0
SPACEPORT 48 82 41 64 39 / 0 0 0 0 0
LAKE ROBERTS 33 72 28 55 28 / 0 0 0 0 0
HURLEY 45 74 38 60 35 / 0 0 0 0 0
CLIFF 42 75 36 66 34 / 0 0 0 0 0
MULE CREEK 36 68 31 61 30 / 0 0 0 0 0
FAYWOOD 45 75 39 61 38 / 0 0 0 0 0
ANIMAS 45 77 41 69 36 / 0 0 0 0 0
HACHITA 41 81 40 67 34 / 0 0 0 0 0
ANTELOPE WELLS 43 76 42 67 39 / 0 0 0 0 0
CLOVERDALE 40 66 35 59 35 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TO 10 PM MDT SUNDAY FOR NMZ110>113.
WIND ADVISORY FROM 2 PM TO 10 PM MDT SUNDAY FOR NMZ401>411.
TX...RED FLAG WARNING FROM NOON TO 10 PM MDT SUNDAY FOR TXZ055-056.
&&
26/21Hazardous weather outlook, Mar 31, 5:54 AM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 554 AM MDT SAT MAR 31 2012 NMZ401>417-TXZ418>424-011200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 554 AM MDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WARM AND DRY CONDITIONS WILL CONTINUE TODAY. WINDS WILL INCREASE INTO THE BREEZY CATEGORY BY THIS AFTERNOON AND DIMINISH SOME TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION LATE SUNDAY WHICH CAUSE WIND SPEEDS TO INCREASE ACROSS THE AREA. WEST TO SOUTHWEST WIND SPEEDS UP TO 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE IN THE AFTERNOON...ESPECIALLY FOR AREAS WEST OF THE RIO GRANDE. BLOWING DUST WILL ALSO OCCUR WITH VISIBILITIES REDUCED TO A MILE IN DUST PRONE AREAS SUNDAY AFTERNOON. WINDY AND COOLER TEMPERATURES WILL OCCUR ON MONDAY AS THE SYSTEM LINGERS IN THE AREA. DRY AND GENERALLY WARM CONDITIONS WILL PERSIST THROUGH MUCH OF NEXT WEEK AS A WESTERLY FLOW CONTINUES OVER THE REGION. BREEZY CONDITIONS WILL OCCUR ON FRIDAY AS ANOTHER STORM SYSTEM PASSES NORTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 12:47 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 33 hr |
Nearby
Wind Advisories in New Mexico, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.